Georgia, 2002

Strong Wind in Georgia, September 26, 2002

September 26, 2002 · NWS FFC · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 26, 2:30 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 26, 2:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT THU SEP 26 2002

THINGS ARE BEGINNING TO PROGRESS NICELY. CURRENTLY MOST OF CENTRAL
GEORGIA IS UNDER A TORNADO WATCH THROUGH 7 PM BUT NOTHING SEVERE HAS
BEGUN AS OF YET. LOOKING AT THE CURRENT SATELLITE LOOP LARGE
MOISTURE PLUME (EXTENDING FROM THE YUCATAN PENINSULA UP THROUGH THE
GULF AND OVER WESTERN GA) IS BRINGING SOME MUCH NEEDED RAIN TO MOST
OF THE STATE. THERE IS A FAIRLY LARGE WAVE ALONG THIS PLUME
(CURRENTLY JUST OVER THE TLH AREA) MOVING NORTH AND SHOULD BE INTO
SOUTHERN SECTIONS OF OUR CWA THIS EVENING. THE MAIN CIRCULATION FROM
THE REMNANTS OF ISIDORE IS OVER CENTRAL MS JUST EAST OF JACKSON. THE
HPC FORECAST TRACK OF ISIDORE STILL IN AGREEMENT WITH AVN MODEL.
THIS LOW CENTER IS FORECAST TO CONTINUE TO MOVE NE AND SHOULD BE
INTO THE TN VALLEY BY 12Z FRI AND INTO THE OHIO VALLEY BY 18Z FRI.
REMAINS ACCELERATE RAPIDLY NORTHEAST AFTER THAT ACCORDING TO THE
AVN. LOOKS LIKE THE AVN IS STILL THE CONSENSUS MODEL OF CHOICE...PER
HPC...AND ALSO AGREES WITH UKMET AND CANADIAN MODELS. AS REMAINS OF
ISIDORE TRACK N AND NE OF CWA PRECIP CHANCES DIMINISH FRIDAY INTO
FRIDAY NIGHT AND NORTH AND CENTRAL GEORGIA SHOULD GET INTO SOME NICE
PARTLY CLOUDY CONDITIONS FOR THE WEEKEND.

EXTENDED: SATURDAY THRU WEDNESDAY...NO CHANGES TO PRESENT EXTENDED.

FORECAST CONFIDENCE: HIGH CONFIDENCE IN ISIDORE IMPACT ON CWA DUE TO
CONSISTENT AVN MODEL AND HPC RUNS PAST 24 TO 36 HOURS. GOOD
CONFIDENCE IN FORECAST AFTER FRIDAY.

FCSTID = 01

ATL  70 68 80 66 /  90 80 60 30
AHN  70 67 81 67 /  90 80 60 30
GVL  67 66 79 65 /  90 80 70 30
RMG  74 68 81 64 /  99 90 80 30
CSG  76 72 86 70 /  80 70 50 30
MCN  74 70 86 70 /  80 60 50 30

.ATL...
GA...NONE.

In the hours before

Special weather statement, Sep 26, 1:35 PM EST, 2 hours 25 minutes before
GAZ038-039-048>054-056>062-066>076-078>086-089>098-102>113-261930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT THU SEP 26 2002

A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL GEORGIA
THROUGH 7 PM. THIS WATCH IS GENERALLY ALONG AND SOUTH OF A LINE FROM
FRANKLIN...TO COVINGTON...TO LEXINGTON.

ALTHOUGH NO SEVERE WEATHER WAS OCCURRING AT 230 PM...THUNDERSTORMS
ARE EXPECTED TO DEVELOP THROUGH 4 PM ACROSS CENTRAL GEORGIA. WHILE
MOST OF THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS...A FEW
THUNDERSTORMS COULD PRODUCE WIND GUSTS OF AROUND 50 MPH. THERE IS AN
OUTSIDE CHANCE OF A THUNDERSTORM PRODUCING A BRIEF WEAK TORNADO
ACROSS CENTRAL GEORGIA.

PEOPLE ACROSS CENTRAL GEORGIA SHOULD REMAIN ALERT TO THE CHANGING
WEATHER CONDITIONS...AND BE PREPARED TO MOVE TO A PLACE OF SHELTER
IF THE WEATHER LOOKS THREATENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Baldwin

When
September 26, 4:00 PM EST
Where
Baldwin County, Milledgeville
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

The Union Recorder of Milledgeville reported that strong winds, essentially associated with the remnants of Tropical Storm Isidore, blew an electrical pipe from the side of a home. The resultant sparking of the wires and the pipe against the wood siding of the house started a fire. The fire was put out in short order before much damage was done to the house.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, September 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316716.